Chaubey SK, Sangla KS, Suthaharan EN, Tan YM. Severe Hypoglycaemia Associated with Ingesting Counterfeit Medication. Med J Aust. 2010;192(12):716-7.
Cross-border importation of traditional and prescription medications is common, and many of these drugs are not approved by the Australian Therapeutic Goods Administration. Furthermore, counterfeit versions of prescription medications are also available (eg, weight-loss medications, anabolic steroids, and medications to enhance sexual performance). We describe a 54-year-old man with the first Australian case of severe hypoglycaemia induced by imported, laboratory-confirmed counterfeit Cialis. This serves to remind medical practitioners that counterfeit medication may be the cause of severe hypoglycaemia (or other unexplained illness).
Want to get a summary of global counterfeit drug news emailed to you every week? Sign up for our email list!